Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 18, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Feb 17, 2008, 3:40 PM EST for 6 counties in Georgia. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 17, 2008, 3:40 PM EST (20:40 UTC)
- Expired
- Feb 17, 2008, 4:15 PM EST
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bartow County, GA, Carroll County, GA, Douglas County, GA, Haralson County, GA, Paulding County, GA, Polk County, GA
The radar
The Atlanta radar (KFFC), 69 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 4:10 PM EST | HAIL 0.25 | 6 Ne Dallas, GA | |
| Feb 17, 4:15 PM EST | TSTM WND DMG | Dallas, GA | NUMEROUS TREES DOWN COUNTYWIDE. |
| Feb 17, 4:15 PM EST | TSTM WND GST 55 | Winston, GA | MEASURED AT INTERSTATE 20 AND POST ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 17, 1:32 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1892 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 172040
SVRFFC
GAC015-045-097-143-223-233-172115-
/O.NEW.KFFC.SV.W.0018.080217T2040Z-080217T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EST SUN FEB 17 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN DOUGLAS COUNTY IN NORTH CENTRAL GEORGIA
SOUTHERN BARTOW COUNTY IN NORTHWEST GEORGIA
NORTHERN CARROLL COUNTY IN NORTHWEST GEORGIA
EASTERN HARALSON COUNTY IN NORTHWEST GEORGIA
PAULDING COUNTY IN NORTHWEST GEORGIA
EASTERN POLK COUNTY IN NORTHWEST GEORGIA
* UNTIL 415 PM EST
* AT 338 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
UP TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM EUHARLEE TO BUDAPEST TO BURWELL...MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BREMEN...JOHN TANNER STATE PARK...BOWDEN JUNCTION...STILESBORO...
DRAKETOWN...CASSVILLE...TEMPLE...CARTERSVILLE...EMERSON...VILLA
RICA...RED TOP MOUNTAIN STATE PARK...DALLAS...WINSTON AND HIRAM.
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST SUNDAY EVENING FOR
NORTHWESTERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3355 8533 3372 8529 3412 8504 3418 8501
3432 8465 3409 8466 3409 8473 3382 8472
3372 8481 3349 8530
TIME...MOT...LOC 2040Z 245DEG 38KT 3415 8494 3376 8517
3358 8521
$$1 follow-up statement
000
WWUS52 KFFC 172059
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EST SUN FEB 17 2008
GAC015-045-097-143-223-233-172115-
/O.CON.KFFC.SV.W.0018.000000T0000Z-080217T2115Z/
DOUGLAS GA-CARROLL GA-HARALSON GA-PAULDING GA-POLK GA-BARTOW GA-
357 PM EST SUN FEB 17 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR SOUTHERN BARTOW...EASTERN POLK...PAULDING...EASTERN HARALSON...
NORTHERN CARROLL AND WESTERN DOUGLAS COUNTIES...
AT 357 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CARTERSVILLE TO DALLAS TO VILLA RICA...AND MOVING NORTHEAST AT
40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
HOPE...WINSTON...HIRAM...EMERSON AND RED TOP MOUNTAIN STATE PARK.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 900 PM
EST FOR NORTHWESTERN GEORGIA. IF A TORNADO IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3355 8533 3372 8529 3412 8504 3418 8501
3432 8465 3409 8466 3409 8473 3382 8472
3372 8481 3349 8530
TIME...MOT...LOC 2057Z 245DEG 38KT 3423 8479 3396 8480
3371 8488
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 5:30 AM EST, 10 hours 10 minutes earlier.
Area forecast discussion, Feb 17, 5:30 AM EST, 10 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EST SUN FEB 17 2008 .SHORT TERM /TODAY THROUGH TUESDAY/... A RATHER VIGOROUS AND NEGATIVELY TILTED SHORTWAVE TROUGH OVER THE SOUTHERN PLAINS WILL LIFT NORTHEASTWARD TODAY WHILE ITS ASSOCIATED SURFACE LOW WHICH WAS ANALYZED NEAR SPRINGFIELD MO AS OF 08Z DEEPENS AND REACHES LOWER MICHIGAN BY THIS EVENING. A LINE OF THUNDERSTORMS EXTENDED OUT AHEAD OF A COLD FRONT ARCING FROM THE LOW CENTER SOUTHWARD ACROSS THE LOWER MISSISSIPPI VALLEY...HEADED IN OUR DIRECTION. POTENTIAL FOR SEVERE LOOKS QUITE RESPECTABLE LATE THIS AFTERNOON AND EVENING AS A RIBBON OF 500-700 J/KG MLCAPE PUSHES INTO WESTERN GA AFTER 21Z IN A STRONGLY SHEARED ENVIRONMENT WITH DEEP LAYER SHEAR IN EXCESS OF 50 KTS...0-3KM HELICITY AROUND 400...AND 0-1KM BULK SHEAR NEAR 30 KTS...ALL SUPPORTIVE OF A DAMAGING WIND AND ISOLATED TORNADO THREAT. INSTABILITY GREAT ENOUGH FOR A LOWER PROBABILITY OF SOME HAIL AS WELL. FROPA EXPECTED IN NORTHWEST GEORGIA EARLY THIS EVENING...INTO THE ATLANTA METRO AREA BY MIDNIGHT...CLEARING CENTRAL GA BEFORE SUNRISE MONDAY MORNING WITH THE STORM INTENSITY BEGINNING TO WANE AROUND 03Z. IN ADDITION TO THE STRONG THUNDERSTORM WINDS...GRADIENT WINDS SHOULD MEET WIND ADVISORY CRITERIA IN THE HIGHER TERRAIN OF NORTH GEORGIA...WHERE THEY CAN MORE EASILY TAP INTO THE 50-60 KT LOW LEVEL JET CROSSING THE AREA TODAY. STRONG COLD ADVECTION IN NORTHWEST FLOW BEHIND THE FRONT WILL PUSH INTO THE REGION ON MONDAY COURTESY OF A DEEP LONGWAVE TROUGH OVER THE EASTERN U.S. 850 MB TEMPERATURES FALL TO AROUND -9C ALONG THE GA/TN BORDER MONDAY EVENING WHERE WE COULD SEE SOME FLURRIES/LIGHT SNOW SHOWERS IN THE NORTHWEST FLOW UPSLOPE MOUNTAIN AREAS MONDAY NIGHT. HIGH PRESSURE SLIDES EAST FROM TEXAS TO SOUTH GA ON TUESDAY...KEEPING MOST AREAS UNDER CLEAR SKIES WITH COOL TEMPERATURES. .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THAT HIGH MOVES EAST BY WEDNESDAY ALLOWING RETURN SOUTHWEST FLOW TO BEGIN PUMPING WARMER AND INCREASINGLY MOIST AIR BACK INTO THE GULF COAST / SOUTHEASTERN STATES. THE GLOBAL MODELS AND ENSEMBLES BRING A SERIES OF DISTURBANCES WITH FAIRLY SIGNIFICANT RAINFALL THROUGH THE AREA THURSDAY THROUGH SATURDAY AS THE LOCAL AIRMASS REMAINS MILD AND MOIST. SIGNIFICANT DIFFERENCES ARE NOTED IN TIMING BETWEEN THE VARIOUS MODEL SOLUTIONS. THUS...OPTED TO MORE BROADLY BRUSH CHANCE POPS THROUGH THAT PERIOD. .AVIATION... BEGINNING TO SEE MVFR CIGS MOVING IN FROM THE EAST AS SOUTHEASTERLY FLOW ALOFT KICKS UP...EASTERN TAF SITES WILL BE AFFECTED FIRST. ALSO SEEING LOW CLOUDS IN SOUTHERN ALABAMA MOVE NORTH SLOWLY AHEAD OF THE COLD FRONT. WILL HAVE TO TIME BOTH THESE AREAS BUT STILL EXPECT TO SEE CEILINGS MOVE IN NOT LONG AFTER SUNRISE FOR MOST OF THE SITES. ALSO EXPECT TO SEE STRONGER WINDS ALOFT BEGIN TO MIX DOWN WITHIN A COUPLE OF HOURS AFTER SUNRISE AS WELL AS BOUNDARY LAYER MIXES. WILL CONTINUE GUSTINESS TREND. ALSO...MAY ADD A FEW HOURS OF TEMPO THUNDER...HEAVY RAIN...AND STRONGER GUSTS TO ACCOUNT FOR EXPECTED SQUALL LINE TO BE MOVING INTO THE REGION LATE THIS AFTERNOON AND EVENING...PUSHING FROM WEST TO EAST BETWEEN 21Z-06Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 50 58 32 54 / 70 80 10 5 5 ATLANTA 66 45 53 30 54 / 90 80 10 5 5 BLAIRSVILLE 60 41 50 24 44 / 90 60 10 20 5 CARTERSVILLE 66 43 52 28 52 / 90 50 10 5 5 COLUMBUS 69 50 60 35 59 / 90 80 10 5 5 GAINESVILLE 61 45 54 30 50 / 80 80 10 5 5 MACON 70 52 63 33 58 / 60 80 20 5 5 ROME 67 45 53 30 52 / 90 40 10 10 5 PEACHTREE CITY 67 46 56 30 56 / 90 80 10 5 5 VIDALIA 75 59 67 35 57 / 20 80 60 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA... CHEROKEE...DADE...DAWSON...FANNIN...FLOYD...GILMER...GORDON... LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE... WHITFIELD. && 07/TDP
Hazardous weather outlook, Feb 17, 6:01 AM EST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 601 AM EST SUN FEB 17 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181115- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 601 AM EST SUN FEB 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY TONIGHT ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A WEAK AREA OF HIGH PRESSURE WILL RIDGE DOWN THE APPALACHIAN MOUNTAINS TODAY. A STRONG LOW PRESSURE LOCATED IN THE CENTRAL PLAINS WILL MOVE NORTHEAST...ALLOWING A STRONG COLD FRONT TO APPROACH THE REGION FROM THE WEST. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM WILL BE STRONG DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE BEST TIME FRAME FOR SEVERE WEATHER IS ROUGHLY BETWEEN 3 P.M. AND MIDNIGHT. .DISCUSSION... A LINE OF THUNDERSTORMS HAS DEVELOPED ALONG THE FRONT AND IS EXPECTED TO MOVE INTO THE STATE LATE THIS AFTERNOON. CAPE VALUES THIS AFTERNOON AND EVENING SHOULD RISE TO BETWEEN 500 AND 800... WITH LIFTED INDICES DROPPING TO BETWEEN MINUS 1 AND MINUS 3. THE INSTABILITY COMBINED WITH STRONG LOW-LEVEL SHEAR...OR TURNING OF THE WINDS WITH HEIGHT...WILL ALLOW SOME THUNDERSTORMS TO BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT. IN ADDITION...STRONG LOW-LEVEL WINDS AHEAD OF THE COLD FRONT WILL BE ABLE TO MIX DOWN TO THE SURFACE IN THE HIGHER ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS...AND WILL RESULT IN STRONG GUSTY WINDS THAT MAY BE ABLE TO DOWN TREES AND POWER LINES. THE BEST TIME FRAME FOR THESE STRONG WINDS IS LATE THIS MORNING THROUGH LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY LATE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, Feb 17, 12:31 PM EST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1231 PM EST SUN FEB 17 2008 GAZ001>003-171815- 1231 PM EST SUN FEB 17 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN DADE...WALKER AND CATOOSA COUNTIES UNTIL 115 PM EST... AT 1227 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TRENTON...MOVING NORTHEAST AT 35 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DADE... WALKER AND CATOOSA COUNTIES THROUGH 115 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CLOUDLAND STATE PARK...TRENTON...NEW ENGLAND...HINKLES...HIGH POINT...NOBLE...CHATTANOOGA VALLEY... WILDWOOD...LOOKOUT MOUNTAIN...ROCK SPRING...FAIRVIEW...CHICKAMAUGA... ROSSVILLE...LAKEVIEW AND FORT OGLETHORPE. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Feb 17, 2:31 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 231 PM EST SUN FEB 17 2008 GAZ002-004-011-012-019-172000- 231 PM EST SUN FEB 17 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN FLOYD...CHATTOOGA... GORDON...WALKER AND WHITFIELD COUNTIES UNTIL 300 PM EST... AT 228 PM EST/128 PM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM CLOUDLAND TO 8 MILES SOUTHWEST OF CHATTOOGAVILLE...MOVING NORTHEAST AT 55 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS FLOYD... CHATTOOGA...GORDON...WALKER AND WHITFIELD COUNTIES THROUGH 300 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CLOUDLAND... MENLO...CHATTOOGAVILLE...SUBLIGNA...HOLLAND...BERRYTON...SUMMERVILLE. ..LYERLY...COOSA...JAMES H. FLOYD STATE PARK...TRION...LAFAYETTE... TIDINGS...NAOMI AND ARMUCHEE. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Feb 17, 2:44 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 244 PM EST SUN FEB 17 2008 GAZ030-041-042-172030- 244 PM EST SUN FEB 17 2008 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN CARROLL...HARALSON AND POLK COUNTIES UNTIL 330 PM EST... AT 142 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 11 MILES SOUTHWEST OF ESOM HILL TO 38 MILES WEST OF BOWDON...MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS CARROLL...HARALSON AND POLK COUNTIES THROUGH 330 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ESOM HILL... CEDARTOWN...FISH CREEK...FELTON...TALLAPOOSA...ROCKMART...BUCHANAN... ARAGON...JAKE...BURWELL...BUDAPEST...BOWDEN JUNCTION...WACO...MOUNT ZION AND BREMEN. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 4:21 AM EST | Wind Advisory | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 12 more | 18 hr |
| Feb 17, 3:21 PM EST | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Heard, Paulding | 24 min |
| Feb 17, 3:27 PM EST | Tornado Warning | FFC | Carroll, Heard | 33 min |
| Feb 17, 3:52 PM EST | Tornado Warning | FFC | Carroll, Coweta, Douglas, Fulton | 23 min |
| Feb 17, 4:07 PM EST | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Fulton, Paulding | 23 min |
| Feb 17, 4:11 PM EST | Tornado Warning | FFC | Douglas, Fulton | 34 min |
| Feb 17, 4:27 PM EST | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth, Fulton | 33 min |
| Feb 17, 4:39 PM EST | Tornado Warning | FFC | Fulton | 36 min |
| Feb 17, 4:44 PM EST | Tornado Warning | FFC | Stewart | 36 min |
| Feb 17, 4:57 PM EST | Tornado Warning | FFC | DeKalb, Gwinnett | 33 min |
| Feb 17, 5:02 PM EST | Tornado Warning | FFC | Chattahoochee | 43 min |
| Feb 17, 5:26 PM EST | Tornado Warning | FFC | Marion | 33 min |
| Feb 17, 5:45 PM EST | Tornado Warning | FFC | Taylor | 45 min |
| Feb 17, 5:50 PM EST | Severe Thunderstorm Warning | FFC | Stewart | 40 min |
| Feb 17, 6:12 PM EST | Tornado Warning | FFC | Crawford | 33 min |
| Feb 17, 6:26 PM EST | Severe Thunderstorm Warning | FFC | Marion, Schley, Sumter, Webster | 34 min |
| Feb 17, 6:37 PM EST | Tornado Warning | FFC | Bibb | 38 min |
| Feb 17, 6:49 PM EST | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Macon, Schley, Sumter | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.